Alert archive / Nevada / High Wind Watches in 2008
High Wind Watch 3, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Feb 28, 2008, 2:30 PM PST for 4 counties in Nevada; Mono County, California. It took effect at Feb 29, 2008, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2008, 2:30 PM PST (22:30 UTC)
- In effect from
- Feb 29, 2008, 10:00 PM PST
- Expired
- Feb 29, 2008, 3:08 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 282230 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 230 PM PST THU FEB 28 2008 NVZ003-291200- /O.NEW.KREV.HW.A.0003.080301T0600Z-080301T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 230 PM PST THU FEB 28 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH THE RENO AND CARSON CITY AREAS SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT FRIDAY EVENING AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. WIND GUSTS TO 80 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS. AT THIS TIME...IT APPEARS THE STRONGEST WINDS WILL REMAIN IN THE WIND PRONE AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ073-291200- /O.NEW.KREV.HW.A.0003.080301T0900Z-080301T2000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 230 PM PST THU FEB 28 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH MONO COUNTY SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT FRIDAY NIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. WIND GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS CROWLEY LAKE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ JHW HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 WWUS75 KREV 291134 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 334 AM PST FRI FEB 29 2008 NVZ003-010000- /O.CON.KREV.HW.A.0003.080301T0600Z-080301T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 334 AM PST FRI FEB 29 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH THE RENO AND CARSON CITY AREAS SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT FRIDAY NIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE...WITH LOCAL WIND GUSTS TO 80 MPH POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS. AT THIS TIME...IT APPEARS THE STRONGEST WINDS WILL REMAIN IN WIND PRONE AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ073-010000- /O.CON.KREV.HW.A.0003.080301T0900Z-080301T2000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 334 AM PST FRI FEB 29 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH MONO COUNTY SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT FRIDAY NIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. WIND GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS CROWLEY LAKE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 292308 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 308 PM PST FRI FEB 29 2008 NVZ003-011300- /O.UPG.KREV.HW.A.0003.080301T0600Z-080301T1500Z/ /O.NEW.KREV.HW.W.0003.080301T0800Z-080301T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 308 PM PST FRI FEB 29 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE THROUGH THE RENO AND CARSON CITY AREAS SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATE TONIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED...WITH LOCAL WIND GUSTS TO 80 MPH IN THE FOOTHILLS AND WIND PRONE AREAS. THE STRONGEST WINDS WILL REMAIN LOCALIZED WITH MUCH LIGHTER SPEEDS IN SHELTERED AREAS AND VALLEY LOCATIONS. DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON HIGHWAY 395 AND HIGHWAY 50. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ CAZ073-011300- /O.UPG.KREV.HW.A.0003.080301T0900Z-080301T2000Z/ /O.NEW.KREV.HW.W.0003.080301T1200Z-080301T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 308 PM PST FRI FEB 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE THROUGH MONO COUNTY SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATE TONIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 20 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WIND GUSTS TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS NEAR BRIDGEPORT AND CROWLEY LAKE. DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON HIGHWAY 395. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ CAZ071-072-NVZ002-011300- /O.NEW.KREV.WI.Y.0005.080301T0800Z-080301T1500Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 308 PM PST FRI FEB 29 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE NORTHERN SIERRA AND LAKE TAHOE REGION SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATE TONIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS SUCH AS ALONG HIGHWAY 395 NEAR SUSANVILLE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ001-011300- /O.NEW.KREV.WI.Y.0005.080301T1200Z-080301T1800Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 308 PM PST FRI FEB 29 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH WESTERN NEVADA SATURDAY MORNING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATE TONIGHT AND LAST UNTIL THE FRONT PASSES SATURDAY MORNING. SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS SUCH AS ALONG HIGHWAY 95 NEAR WALKER LAKE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ JORDAN HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 28, 2:32 AM PST, 11 hours 58 minutes earlier.
Area forecast discussion, Feb 28, 2:32 AM PST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 232 AM PST THU FEB 28 2008 .SHORT TERM... WEAK HIGH PRESSURE BUILDING IN AT THE SURFACE SHOULD BRING AROUND 2 TO 5 DEGREES OF COOLING TO MUCH OF THE REGION TODAY AS COMPARED WITH WEDNESDAY. TEMPS REBOUND FRIDAY ABOUT THE SAME AMOUNT AS THEY FELL FROM WEDNESDAY TO THURSDAY...WITH HIGHS TOPPING OUT IN THE UPPER 50S TO MID 60S FOR THE LOWER ELEVATIONS. SATURDAY...A COLD FRONT SWINGS THROUGH TO KNOCK HIGHS BACK DOWN TO AROUND AVERAGE. PRECIP WISE...SLIGHT CHANCE TO CHANCE POPS NORTH OF HIGHWAY 50 ARE STILL ADVERTISED... ALTHOUGH ANY PRECIP SHOULD REMAIN VERY LIGHT WITH MOST OF THE ENERGY MISSING TO THE NORTH AND EAST OF THE CWA. SNYDER .LONG TERM...SUNDAY THROUGH WEDNESDAY... THERE CONTINUES TO BE A GENERAL CONSENSUS OF WEST COAST/EAST PACIFIC RIDGE AND INLAND TROUGH. SHORTWAVES WOULD PASS MAINLY NORTH AND EAST OF AREA IN THIS PATTERN WITH THE MAIN EFFECT BEING A SLIGHT COOLING TUESDAY AND WEDNESDAY UNDER NORTHEAST FLOW. THE ECMWF/CANADIAN TRY AGAIN TO CLOSE UPPER LOW SOMEWHERE OVER THE SOUTHWEST U.S. BY END OF PERIOD ALTHOUGH THE GFS MAINTAINS MORE RIDGE. AT THIS TIME EITHER SCENARIO WOULD BIAS TOWARD DRY FOR THE SIERRA AND WESTERN NEVADA AND THUS FORECAST WAS LEFT DRY ONCE MORE DURING THE EXTENDED. OTHERWISE TEMPERATURES ABOVE NORMAL ESPECIALLY MONDAY WILL COOL A FEW DEGREES AT MIDWEEK. HOHMANN && .AVIATION... ONLY PATCHY FOG IN THE SIERRA VALLEYS THIS MORNING AS TROUGH AND EAST FLOW DISRUPT BOUNDARY LAYER. OTHERWISE VFR WITH LIGHT WIND FLOW THROUGH THIS EVENING. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
High Wind Watches in Nevada, 2008High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.